Article

International Journal of Theoretical Physics

, Volume 52, Issue 5, pp 1706-1718

Special Relativity over the Field of Rational Numbers

  • Judit X. MadarászAffiliated withAlfréd Rényi Institute of Mathematics, Hungarian Academy of Sciences
  • , Gergely SzékelyAffiliated withAlfréd Rényi Institute of Mathematics, Hungarian Academy of Sciences Email author 

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

We investigate the question: what structures of numbers (as physical quantities) are suitable to be used in special relativity? The answer to this question depends strongly on the auxiliary assumptions we add to the basic assumptions of special relativity. We show that there is a natural axiom system of special relativity which can be modeled even over the field of rational numbers.

Keywords

Relativity theory Special relativity Rational numbers Axiomatic theories First-order logic